| Model Number |
PED2-375-16 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bradycardia (1751); Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Vasoconstriction (2126); Rupture (2208); Stenosis (2263); Loss of consciousness (2418); Obstruction/Occlusion (2422); Cognitive Changes (2551); Hydrocephalus (3272); Convulsion/Seizure (4406); Syncope/Fainting (4411); Unspecified Nervous System Problem (4426); Swelling/ Edema (4577)
| Date of Event |
11/08/2022
Type of Reportable Event
Death
Event or Problem Description
Medtronic received a report that the patient experienced cerebral vasospasm post procedure.The adverse event was treated with percu taneous intervention.Digital subtraction angiography (dsa) was performed to monitor the patient which demonstrated mild to moderate vasospasm in basilar artery and left posterior cerebral artery (pca).Vessels were treated with intra-arterial (ia) verapamil.Dsa on nov-08 demonstrated some persistent aneurysm slow filling, ped construct widely patent.On nov-09, the patient had a sudden neurological decline with seizure activity and then was unresponsive.The patient was hypertensive and bradycardic.Intracranial pressure (icp) from the external ventricular drain (evd) was elevated.The patient was manually ventilated and then emergently intubated.Ct head scan after the event showed a small amount of new blood in the right cp angle and 4th ventricle.A second evd was placed.1 unit of platelets were transfused.After the aneurysm re-rupture on nov-09, there was worsening hydrocephalus and increased icp that became refractory to therapeutic maneuvers (medical and surgical-second evd placement, medical therapy with hypertonic saline, mannitol).Patient dnr (don no resuscitate).There was significant posterior circulation vasospasm.Ia verapamil was administered.The events were not associated with sah in evolution.There was a decline in mrs and a new or worsening headache.The outcome was not recovered/not resolved.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that there was ped occlusion post procedure of the left vertebral artery.The patient was treated with ia verapamil.Diagnostic tests and procedures were performed.There was a decline in mrs.There was a causal relationship to the disease under study.Angiography on (b)(6) 2022 demonstrated left vertebral artery ped device occlusion.Right vertebral artery small but patent.Bilateral anterior circulation in spasm.Platelet transfusion was administered prior to the angio.The aneurysm re-rupture was updated to intracranial aneurysm re-rupture.Tcd monitoring was continued for the cerebral vasospasm.It was stated that the event was fatal.Brain death protocol in effect and confirmed on (b)(6) 2022.Date of death was (b)(6) 2022.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there was in-stent cerebral artery stenosis and occlusion of the left vertebral artery.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported there was possible aneurysm enlargement.Although the projections were not exactly the same from the procedure/ treatment angio, the proximal and anterior aspects of the aneurysm appeared slightly larger.Enlargement followed by rerupture, severe cerebral vasospasm and malignant cerebral edema.On (b)(6) 2022, patient with event of sudden neurological decline and unresponsiveness.As per the nursing notes of this event, it appears he became hypoxic during resuscitation for a period of time.It seems this hypoxia and the elevated icp's may have resulted in diffuse anoxic injury.Patient initially recovered very well from index procedure to the point of regaining premorbid neurological status.Unfortunately, the aneurysm re-ruptured with immediate decline, continued deterioration and death.Patient underwent secondary external ventricular drain, treatment with mannitol and others and hypothermia in an attempt to control the malignant cerebral edema that developed after rebleeding.The cause of this subject deterioration was the aneurysm re-rupture followed of severe vasospasm secondary to subarchnoid hemmorhage (sah) and intractable malignant cerebral edema secondary to severe vasospasm.The treating physician determined that the final cause of death was due to malignant cerebral edema.Furthermore, all of these events were direct consequences of the natural history of the disease (sah).
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the context of acutely ruptured l-vertebral artery dissecting fusiform aneurysm.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that (b)(6) 2023: ruptured dissecting cerebral aneurysm that experienced enlargement, rerupture and malignant cerebral edema after ped treatment.Cec said it was possibly related to ip and ped, causal to disease.They also determined it was a significant device-related eoi.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that the adverse event description was updated to possible diffuse brain anoxic injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported an update 23jan2025: cec noted as causal to device and disease under study.Possible to apt and related to insufficient apt.Per cec it was not clear that va thrombosis contributed to death but was timed with rupture.